MAUDE Adverse Event Report: CHOICESPINE, LLC CHOICESPINE AMBASSADOR; AMBASSADOR PLATE 3L, 42

CHOICESPINE, LLC CHOICESPINE AMBASSADOR; AMBASSADOR PLATE 3L, 42
Model Number 05-100-03-0042
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Thank you for you feedback regarding the screw backout issue you experienced with the ambassador system.Engineering investigation and evaluation was conducted using the information and imaging provided.Visual confirmation of screw backout was noted via the radiographic imaging.This issue has been observed during benchtop testing and clinical usage for a variety of different root causes such as: · cam failure, rotation, or disassociation.· cam was not locked properly.· the screw was not fully seated.· the screw had insufficient purchase of the bone.· bone quality or patient anatomy.In this specific instance, a true definitive root cause could not be determined because the subject hardware was not returned for investigation and limited imaging was provided.As shown in the ambassador surgical technique guide, the cam should be rotated clockwise to a 45°-90° final position (depending on screw angulation) using the torque limiting handle.
 
Event or Problem Description
Dr.(b)(6) relayed patient with postoperative screw migration.The migrating screws seemed to all be from the most caudal vertebral body to which the plate is fastened.Images are provided.Patient initials (b)(6); dos (b)(6) 2022.3-level acdf.Dr.(b)(6) revised the patient on (b)(6) 2024 due to the continued migration of the ambassador screw.Patient revision surgery was revised not using choicespine product.The revision surgery was to prevent esophagus or other soft tissue damage by the migrating screw.

Brand Name
CHOICESPINE AMBASSADOR
Common Device Name
AMBASSADOR PLATE 3L, 42
Manufacturer (Section D)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer (Section G)
CHOICESPINE.LLC
400 erin drive
knoxville TN 37919
Manufacturer Contact
tracy huling
400 erin drive
knoxville, TN 37919
8652433967
MDR Report Key19060347
Report Number3005819474-2024-00003
Device Sequence Number14920219
Product Code KWQ
UDI-Device Identifier10885862269195
UDI-Public10885862269195
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K143576
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number05-100-03-0042
Device Lot Number6341-10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Initial Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale